Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2004, 2:14 PM MDT for Kimball County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 4, 2004, 3:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 99 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS55 KCYS 042014 SVRCYS NEC105-042115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL * UNTIL 315 PM MDT * AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIMBALL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIX BY 230 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4138 10379 4105 10377 4102 10340 4138 10339 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 4 2004 .SHORT TERM...MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR SEVERE WEATHER DURING THE EVENING. AMS GETTING UNSTABLE OVER PANHANDLE...WITH LIFTED INDICIES RUNNING CLOSE TO MINUS 5 AND CAPES APPROACHING 1000. THUNDERSTORMS STARTING TO COME TO LIFE OVER SOUTHEAST CORNER OF WY AND FAR SW NEB PANHANDLE. WITH NUMEROUS BOUNDARIES SHOWN ON RADAR...THINK SOME OF THESE WILL BE ABLE TO GO SEVERE BEFORE MAIN TROF AXIS SWEEPS BY EARLY EVENING. CELLS ACROSS CONVERSE AND NIOBRARA HAVE POPPED UP BUT HAVE BEEN SETTLING BACK...APPARENTLY HINDERED BY DOWNSTREAM CLOUD COVER. SPC CONVECTIVE OUTLOOK LOOKS ON TRACK...WILL BE ADDING MENTION OF HAIL AND GUSTY WINDS IN AFTERNOON PACKAGE EAST OF THE MOUNTAINS. CHANCE OF SHOWERS LINGERS OVER FAR EASTERN PORTION OF THE PANHANDLE INTO THE EARLY-MORNING HOURS. ENOUGH DRY AIR SWEEPS ACROSS SOUTHEAST WY AND WESTERN TIER OF COUNTIES IN THE PANHANDLE THAT ANY PRECIP SHOULD BE LIMITED TO THE EVENING. A SHORTWAVE RIDGE STARTS TO BUILD OVER THE INTERMOUNTAIN REGION BY SATURDAY...HELPING LIMIT CHANCES OF THUNDERSTORMS OVER ALL BUT THE WESTERN PANHANDLE. TEMPS NOT AS WARM AS COUPLE OF DAYS. .LONG TERM...UPPER RIDGE AXIS MOVES EAST ACROSS SOUTHEAST WYOMING SATURDAY NIGHT AND INTO THE HIGH PLAINS SUNDAY. THIS LEAVES CWA IN FAIRLY STRONG SW FLOW ALOFT. WINDS ALOFT INCREASE AND WINDY CONDITIONS WILL DEVELOP. ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON...BUT LITTLE RAIN EXPECTED WITH THESE. THE DRY SW FLOW ALOFT WILL CONTINUE THROUGH MID WEEK WITH UPPER LOW SPINNING OVER GREAT BASIN. DRY AND WARM CONDITIONS THROUGH MONDAY. SURFACE BOUNDARY PARALLEL TO THE FLOW ALOFT AND SINKS SLOWLY CLOSER TO THE CWA TUESDAY...AS THE BOUNDARY MOVES INTO THE NORTHERN PORTION OF THE CWA HAVE INTRODUCED SOME LOW POPS. KEPT 20 TO 30 PERCENT POPS IN FOR THE NORTHERN AND EASTERN PORTIONS OF THE CWA THROUGH THURSDAY. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. BANN/STARK
Hazardous weather outlook, Jun 4, 10:52 AM MDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT FRI JUN 4 2004 NEZ001>003-019>021-054-055-WYZ059>070-051056- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1052 AM MDT FRI JUN 4 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS HAD DEVELOPED WEST OF THE LARAMIE RANGE BY LATE THIS MORNING...AND THOSE STORMS WILL BECOME MORE NUMEROUS AS THEY MOVE EAST OF THE MOUNTAINS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS OF 60 MPH. THERE MAY EVEN BE ENOUGH WIND SHEAR FOR ONE OR TWO WEAK AND SHORT LIVED TORNADOES IN THE SOUTHERN NEBRASKA PANHANDLE. THE STORMS ARE EXPECTED TO END OVER THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SATURDAY AFTERNOON AND EARLY EVENING. WARMER AND DRIER AIR WILL BE OVER THE REGION SUNDAY THROUGH TUESDAY WITH SOUTH OR SOUTHWEST WIND GUSTS TO 40 MPH DURING THE DAY. A COLD FRONT MOVES THROUGH THE AREA BY MID WEEK AND WILL HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AS EARLY AS 2 PM. SPOTTER ACTIVATION IN THE WESTERN NEBRASKA PANHANDLE MAY BE NEEDED AS EARLY AS 400 PM. BANN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:41 PM MDT | Tornado Warning | CYS | Kimball | 34 min |
| Jun 4, 2:32 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 58 min |
| Jun 4, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.